Alert archive / New York / Special Marine Warnings in 2003
Special Marine Warning 113, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Aug 29, 2003, 2:58 PM EDT. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2003, 2:58 PM EDT (18:58 UTC)
- Expired
- Aug 29, 2003, 3:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Aug 29, 2:55 PM EDT, 3 minutes earlier.
Area forecast discussion, Aug 29, 2:55 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 255 PM EDT FRI AUG 29 2003 ACTIVE AFTERNOON ACROSS FORECAST AREA AS NUMEROUS TSTORMS HAVE BLOSSOMED IN THE STEAMY AIRMASS. GOOD 40 KT LL JET EXISTS BUT SO FAR JUST FQT LIGHTNING AND DOWNPOURS REPORTED. MAJOR LK ERIE SHADOW HAS DEVELOPED AND ACTIVITY HAS FOCUSED ALONG S SIDE OF THIS CONVERGENCE FROM S OF CLE TO FINGER LAKES OF NY. SOME ACTIVITY ALSO TRYING TO DRIFT DOWN ON OTHER SIDE OF ERIE SHADOW FROM ONTARIO AND WILL SKIRT S SHORE OF LK ONT NEXT COUPLE HOURS. POTENT STORMS ALSO RACING ACROSS JEFF CO ATTM. SO..STILL RISK OF SEVERE NEXT FEW HOURS WITH PRIMARY FOCUS ALONG SRN TIER AND E OF LK ONTARIO. WATCH CONTINUES. AS FOR FORECAST...FRONT SWEEPS ACROSS FCST AREA THIS EVENING...PASSING BUF BY 02Z AND ELZ BY 06Z. WILL END SHOWERS/TSTMS THIS EVENING...AND SOME CLEARING NORTH BY MORNING. HOLIDAY WEEKEND STILL GENERALLY LOOKING GOOD...BUT NOT A LOCK. ETA/NGM PROGS STALL OUT FRONT OVER KY-VA AND KEEP MOISTURE WELL TO OUR SOUTH THROUGH MONDAY...WHILE GFS DRASTICALLY DIFFERENT IN SURGING A WAVE NORTHWARD LATER SUN AND SUN NT...ENOUGH TO BRING RAIN AS FAR NORTH AS LK ONTARIO. GENERAL CONSENSUS IS THAT GFS IS SUFFERING FROM EXCESSIVE CONVECTIVE FEEDBACK SO WILL LEAN TWD DRIER ETA. IN EITHER CASE...BEST CHC FOR ANY CLOUD AND SHOWERS WOULD BE LATE SUN/SUN NT ACROSS SRN TIER AS EVEN GFS SLIDES THIS WAVE EAST AND CLEARS US OUT FOR HOLIDAY MONDAY. FOR NOW...WILL MAINTAIN PTLY SUNNY FORECAST ALL THREE DAYS ACROSS NRN COUNTIES AND PTLY/MSTLY CLDY ALONG SRN TIER BUT HOLD POPS TO 20 OR LESS. IT WILL BE QUITE COOL THOUGH..WITH 850S OF 6-8C SUPPORTING ONLY U60S/NR 70 MAXES WITH CHILLY NIGHTS IN 40S AND LOWER 50S. PATTERN CHANGES LITTLE FOR MIDWEEK WITH SAME BOUNDARY STALLED OUT WELL TO OUR SOUTH. SOME INDICATION OF FINAL WAVE LIFTING NE MIDWEEK SO WILL BRING CHC POPS INTO REGION TUES NT THROUGH WED NT AND LINGER INTO THURS AM EAST. DRY LATER THURS AND FRI AS HIGH BUILDS DOWN FROM UPPER LAKES. THATS IT FROM THE BUF THIS AFTERNOON. GRIDS AND MATRICES POSTED. LOTS OF COLLABORATION WITH NEIGHBORING OFFICES...THANKS. WRKZONES AVAIL BY 325. WILL ISSUE FINALS BY 345 BUT MAY HOLD A FEW MINS PENDING ANY WATCH EXTENSION. .BUF...SVR TSTM WATCH ENTIRE AREA TILL 4 PM. MCLAUGHLIN
Hazardous weather outlook, Aug 29, 4:20 AM EDT, 10 hours 38 minutes before
NYZ001>008-010>013-019>021-085-290815- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 420 AM EDT FRI AUG 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A COLD FRONT THIS AFTERNOON AND EARLY EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER AS THE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS. THE EASTERN LAKE ONTARIO COUNTIES STAND A SLIGHTLY BETTER CHANCE OF SEVERE WEATHER AS MID LEVEL WINDS WILL BE STRONGER AND THE STORMS MAY MOVE FASTER. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FROM MID AFTERNOON THROUGH THE EARLY EVENING.
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 10:13 AM EDT | Special Marine Warning | BUF | 2 hr | |
| Aug 29, 12:55 PM EDT | Special Marine Warning | BUF | 65 min | |
| Aug 29, 1:35 PM EDT | Special Marine Warning | BUF | 55 min | |
| Aug 29, 1:51 PM EDT | Special Marine Warning | BUF | 24 min | |
| Aug 29, 2:02 PM EDT | Special Marine Warning | BUF | 88 min | |
| Aug 29, 2:02 PM EDT | Special Marine Warning | BUF | 88 min | |
| Aug 29, 2:16 PM EDT | Special Marine Warning | BUF | 29 min | |
| Aug 29, 3:12 PM EDT | Special Marine Warning | BUF | 2 hr | |
| Aug 29, 4:30 PM EDT | Special Marine Warning | BUF | 60 min |
Nearby
Special Marine Warnings in New York, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.